MAUDE Adverse Event Report: MAKO SURGICAL CORP. BONE PIN-4MM X 170MM-STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT

MAKO SURGICAL CORP. BONE PIN-4MM X 170MM-STERILE 2 PACK; ORTHOPEDIC STEREOTAXIC INSTRUMENT
Catalog Number 144170
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Codes Insufficient Information (4580); No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 04/24/2024
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
As part of normal complaint follow-up, an evaluation of the event has been initiated by mako surgical.A supplemental report will be submitted when additional information becomes available.
 
Event or Problem Description
The following was reported: "surgeon was using a power tool to remove the bone pins from the patient at the end of the case.As he was taking out one of the pins, only half came out.With further inspection he realised that the other half was still in the patient, in the bone.Surgeon opened up the smaller incision and managed to pull out the broken piece using forceps.The stryker mako rep that was present said he was going to report it to stryker and ask if it had happened with that product before.".
 
Event or Problem Description
 
Additional Manufacturer Narrative
An event regarding crack/fracture involving a mako bone pins was reported.The event was not confirmed because the product was not available for inspection.Method & results: -product evaluation and results: material analysis, visual, functional and dimensional inspections could not be performed as the device was not returned.-clinician review: no medical records were received for review with a clinical consultant.-product history review: a product history review can not be completed since the lot/sn is incorrect.-complaint history review: a complaint history review can not be completed since the lot/sn is incorrect.Conclusions: the alleged failure mode was not confirmed because the product was not available for inspection.No additional investigation or specific actions are required.If additional information is received then the complaint will be reopened.

Brand Name
BONE PIN-4MM X 170MM-STERILE 2 PACK
Common Device Name
ORTHOPEDIC STEREOTAXIC INSTRUMENT
Manufacturer (Section D)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer (Section G)
MAKO SURGICAL CORP.
3365 enterprise ave
weston FL 33331
Manufacturer Contact
marisol santiago
325 corporate drive
mahwah, NJ 07430
2018315000
MDR Report Key19320348
Report Number3005985723-2024-00062
Device Sequence Number18036609
Product Code OLO
UDI-Device Identifier00848486018184
UDI-Public00848486018184
Combination Product (Y/N)N
Initial Reporter CountryUK
PMA/510(K) Number
K172219
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source Other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 07/22/2024
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Catalogue Number144170
Device Lot Number48DB0623
Was Device Available for Evaluation? No
Is the Reporter a Health Professional? No
Type of Report(Section G)Initial
Initial Date Received by Manufacturer 04/24/2024
Supplement Date Received by Manufacturer06/27/2024
Initial Report FDA Received Date05/15/2024
Supplement Report FDA Received Date07/22/2024
Was Device Evaluated by Manufacturer? (Y/N) Device Not Returned to Manufacturer
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention; Hospitalization;
Patient Age71 YR
Patient SexFemale